Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 30, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 29, 2007, 4:09 PM CDT for Coke County, Runnels County, Texas. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2007, 4:09 PM CDT (21:09 UTC)
- Expired
- Apr 29, 2007, 5:00 PM CDT
- In force
- 51 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Coke County, TX, Runnels County, TX
The radar
The San Angelo radar (KSJT), 59 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 4:23 PM CDT | HAIL 1 | Bronte, TX | |
| Apr 29, 4:37 PM CDT | FUNNEL CLOUD | 6 Sw Wilmeth, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 996 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 292110 TORSJT TXC081-399-292200- /O.NEW.KSJT.TO.W.0030.070429T2109Z-070429T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 409 PM CDT SUN APR 29 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... EASTERN COKE COUNTY IN WEST CENTRAL TEXAS... NORTHWESTERN RUNNELS COUNTY IN WEST CENTRAL TEXAS... * UNTIL 500 PM CDT * AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES SOUTH OF BRONTE...OR ABOUT 11 MILES EAST OF ROBERT LEE...MOVING NORTH AT 20 MPH. STORM SPOTTERS FROM QUAIL VALLEY INDICATED A LOWERING JUST NORTH OF TENNYSON. * THE TORNADO IS EXPECTED TO BE NEAR... BRONTE BY 415 PM CDT... THE INTERSECTION OF US-277 AND HIGHWAY 70 BY 435 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. LAT...LON 3177 10043 3174 10022 3204 10013 3207 10036 $$
2 follow-up statements
000 WWUS54 KSJT 292125 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 424 PM CDT SUN APR 29 2007 TXC081-399-292200- /O.CON.KSJT.TO.W.0030.000000T0000Z-070429T2200Z/ COKE TX-RUNNELS TX- 424 PM CDT SUN APR 29 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTHWESTERN RUNNELS AND EASTERN COKE COUNTIES... AT 420 PM CDT...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL IN BRONTE. THIS TORNADIC THUNDERSTORM WAS LOCATED NEAR BRONTE...OR ABOUT 13 MILES EAST OF ROBERT LEE...MOVING NORTH AT 20 MPH. THE TORNADO WILL BE NEAR... THE INTERSECTION OF US-277 AND HIGHWAY 70 BY 440 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3177 10043 3174 10022 3204 10013 3207 10036 $$
000 WWUS54 KSJT 292140 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 440 PM CDT SUN APR 29 2007 TXC081-399-292200- /O.CON.KSJT.TO.W.0030.000000T0000Z-070429T2200Z/ COKE TX-RUNNELS TX- 440 PM CDT SUN APR 29 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTHWESTERN RUNNELS AND EASTERN COKE COUNTIES... AT 437 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD ABOUT 6 MILES SOUTHWEST OF WILMETH. A TORNADO CAN FORM AT ANYTIME. THIS TORNADO WAS LOCATED 6 MILES SOUTHWEST OF WILMETH...OR ABOUT 14 MILES SOUTHEAST OF BLACKWELL...MOVING NORTHEAST AT 20 MPH. THE TORNADO WILL BE NEAR... WILMETH AT 445 PM THE INTERSECTION OF US-277 AND HIGHWAY 70 BY 445 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3177 10043 3174 10022 3204 10013 3207 10036 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 29, 4:08 PM CDT, 1 minute earlier.
Area forecast discussion, Apr 29, 4:08 PM CDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 408 PM CDT SUN APR 29 2007 .UPDATE... UPDATED TO CORRECT THE FLASH FLOOD WATCH VALID PERIOD FROM THIS AFTERNOON INSTEAD OF 7PM TONIGHT THROUGH TOMORROW MORNING. 20 && .PREV DISCUSSION... /ISSUED 346 PM CDT SUN APR 29 2007/ SHORT TERM... POTENT UPPER LEVEL LOW WITH ATTENDANT SHORTWAVES AND SPEED MAXES IS CURRENTLY IMPACTING MOST OF WEST TEXAS THIS AFTERNOON. THIS LOW WILL CONTINUE TO SLOWLY DRIFT TO THE EAST/NORTHEAST TONIGHT TOWARD WEST CENTRAL TEXAS. AS THIS TAKES PLACE...CONTINUED EAST/SOUTHEAST FLOW AT THE SURFACE WILL CONTINUE TO PUMP MOISTURE INTO OUR AREA. PRECIPITABLE WATER VALUES RANGE FROM 1.2 AT KMAF TO 1.5 INCHES AT KDRT FROM THIS MORNING/S SOUNDINGS. AFTERNOON HEATING COMBINED WITH THIS ADDED MOISTURE HAS DESTABILIZED THE ATMOSPHERE OVER THE AREA...AND STRONG TO SEVERE THUNDERSTORMS ARE CURRENTLY DEVELOPING OVER THE CONCHO VALLEY AND WESTERN BIG COUNTRY. WITH THE ADDITION OF AN UPPER LEVEL JET STREAK ROTATING AROUND THE SOUTH SIDE OF THE LOW...0-6 KM BULK SHEAR VALUES ARE EXPECTED TO INCREASE INTO THE 40 TO 50 KNOT RANGE TONIGHT...ESPECIALLY OVER THE SOUTHERN COUNTIES OF THE CWA. IN ADDITION...FLASH FLOODING WILL BE A POTENTIAL HAZARD AS SEVERAL ROUNDS OF THUNDERSTORMS MAY BE POSSIBLE OVER THE AREA. HAVE ISSUED A FLASH FLOOD WATCH OVER THE NORTHERN EDWARDS PLATEAU...WESTERN CONCHO VALLEY AND FAR WESTERN BIG COUNTRY. LONG TERM... THE UPPER LEVEL LOW WILL BE SLOW TO EXIT THE AREA OVER THE NEXT 24 TO 36 HOURS...AND THERE WILL LIKELY BE ONGOING THUNDERSTORMS FOR MONDAY. MOISTURE WILL STILL BE READILY AVAILABLE. ROTATING SHORTWAVES WILL ALSO CONTINUE TO MOVE AROUND THE LOW WITH MID AND UPPER LEVEL SPEED MAXES. THERE WILL BE LULLS IN PRECIPITATION...BUT TIMING OF THESE INDIVIDUAL SHORTWAVES IS DIFFICULT AT THIS TIME...SO HAVE GONE WITH LIKELY POPS ACROSS THE AREA FOR MONDAY. WE WILL CONTINUE TO HAVE THE THREAT FOR HEAVY RAIN...SO WILL LEAVE HEAVY RAIN WORDING IN THE FORECAST. IN ADDITION TO THE HEAVY RAIN...IF THE AIR MASS IS ABLE TO RECOVER SUFFICIENTLY FROM OVERNIGHT RAINS TO DESTABILIZE...SEVERE WEATHER WILL CONTINUE TO BE A POSSIBILITY...MAINLY WITH LARGE HAIL AND DAMAGING WINDS. MONDAY NIGHT...THE LOW SHOULD BE MAKING ITS WAY INTO OKLAHOMA... SO WILL SHIFT THE LIKELY CHANCE FOR SHRA/TSRA INTO OUR EASTERN COUNTIES. HOWEVER...IF THE LOW SLOWS DOWN...WE MAY HAVE TO KEEP SOME HIGHER POPS BACK FARTHER TO THE WEST. AGAIN...HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS WILL BE A POSSIBILITY WITH ANY OF THE THUNDERSTORMS THAT DEVELOP. WE SHOULD SEE A BRIEF BREAK IN THE ACTIVE WEATHER TUESDAY AFTERNOON INTO WEDNESDAY...AS WEAK RIDGING FOLLOWS THIS LOW BEFORE ANOTHER UPPER LEVEL TROUGH MOVES IN. CONTINUING INTO THE MIDDLE PART OF THE WEEK...ANOTHER UPPER LEVEL LOW THAT IS CURRENTLY OUT OVER THE PACIFIC IS EXPECTED TO MOVE INTO WEST TEXAS BY WEDNESDAY AFTERNOON...WITH PRECIP POSSIBLE FROM WEDNESDAY INTO THURSDAY AS THE LOW MOVES ACROSS THE TX PANHANDLE AND TX SOUTH PLAINS. WE MAY ALSO SEE SOME STRONG WEST WINDS AS THE SYSTEM COMES ACROSS ON THURSDAY. RIDGING AFTER THURSDAY SHOULD ALLOW FOR A BREAK IN THE ACTIVE WEATHER PERIOD AND A WARMUP INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 63 73 62 81 / 70 70 50 40 SAN ANGELO 63 78 64 83 / 90 70 40 20 JUNCTION 65 77 65 81 / 90 70 50 30 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR COKE-CROCKETT- FISHER-IRION-KIMBLE-MENARD-NOLAN-SCHLEICHER-STERLING-SUTTON-TOM GREEN. &&
Hazardous weather outlook, Apr 29, 2:25 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 225 PM CDT SUN APR 29 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-301930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 225 PM CDT SUN APR 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR CROCKETT...SUTTON...AND SCHLEICHER COUNTIES UNTIL 8 PM. TORNADIC STORMS COULD DEVELOP ANYTIME THROUGH THIS EVENING. THE MAIN THREATS ARE ISOLATED TORNADOES... LARGE HAIL...LOCALLY HEAVY RAINFALL...AND DAMAGING WINDS. AN UPPER LOW IN MEXICO WILL MOVE EAST TOWARD WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. MOISTURE WILL CONTINUE TO FLOW NORTH FROM THE GULF OF MEXICO AHEAD OF THE UPPER LOW. THUNDERSTORMS WITH VERY HEAVY RAIN ARE EXPECTED TO FORM ACROSS THE NORTHERN EDWADS PLATEAU LATE THIS EVENING AND MOVE NORTH AND NORTHEAST INTO WEST CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN THREAT AS THE UPPER LOW SLOWLY MOVES EAST ACROSS WEST CENTRAL TEXAS MONDAY INTO TUESDAY. SOME AREAS MAY SEE 2 TO 4 INCHES OF RAINFALL...WHICH COULD PRODUCE FLOODING OF LOW LYING AREAS AND LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Apr 29, 11:17 AM CDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1117 AM CDT SUN APR 29 2007 TXZ076-291715- CROCKETT TX- 1117 AM CDT SUN APR 29 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 PM CDT FOR CROCKETT COUNTY... AT 1112 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER EAST CENTRAL PECOS COUNTY...OR ABOUT 7 MILES NORTH OF BAKERSFIELD...MOVING NORTH AT 25 MPH. THE STRONG THUNDERSTORM WILL IMPACT U.S. HIGHWAY 385 BETWEEN GIRVIN AND MCCAMEY...AND ALSO MAINLY RURAL AREAS OF...NORTHWESTERN CROCKETT COUNTY. HALF INCH SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Apr 29, 1:27 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 127 PM CDT SUN APR 29 2007 TXZ049-291900- FISHER TX- 127 PM CDT SUN APR 29 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT FOR FISHER COUNTY... AT 125 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES NORTHWEST OF ROTAN...OR ABOUT 24 MILES WEST OF HAMLIN...MOVING NORTH AT 25 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHWESTERN FISHER COUNTY. THIS STORM WILL PRODUCE SMALL HAIL...AND STRONG WINDS NEAR 45 MPH. BE PREPARED FOR A POSSIBLE WARNING.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:53 AM CDT | Flash Flood Warning | SJT | Crockett | 4 hr |
| Apr 29, 3:01 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 25 min |
| Apr 29, 3:02 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 43 min |
| Apr 29, 3:18 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 42 min |
| Apr 29, 4:00 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 45 min |
| Apr 29, 4:05 PM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 19 hr |
| Apr 29, 4:07 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 23 min |
| Apr 29, 4:26 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 34 min |
| Apr 29, 4:57 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 63 min |
| Apr 29, 5:13 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 62 min |
| Apr 29, 5:16 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 59 min |
| Apr 29, 5:47 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 58 min |
| Apr 29, 6:08 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 52 min |
| Apr 29, 6:15 PM CDT | Flash Flood Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 3 hr |
| Apr 29, 6:46 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 59 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.